Missouri, 2008Flooding in Missouri, April 24 to 28, 2008
April 24 to 28, 2008 · NWS EAX · 9 events in 7 counties and zones
Several rounds of heavy rains were observed from April 22 to April 25, 2008. This caused many rivers and creeks to have minor to moderate flooding, April 24th through the 28th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of heavy rains were observed from April 22 to April 25, 2008. This caused many rivers and creeks to have minor to moderate flooding, April 24th through the 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 23, 11:28 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 23, 11:28 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 AM CDT THU APR 24 2008
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
STRONG CONVECTION IS PRESENTLY EXITING THE EXTREME ERN CWA WITH AN
OUTFLOW BOUNDARY PUSHING WELL SOUTH OF THE CWA. THIS HAS STABILIZED
MUCH OF MO AND ERN KS WITH MAINLY STRATIFORM RAIN REPORTED ACROSS THE
SERN ONE HALF OF THE CWA. THE SHORTWAVE TROUGH INITIATING THE
ACTIVITY WAS LOCATED FM CNTRL KS SOUTH TO NRN TX WITH THE STRONGEST
PORTION OF THE TROUGH LOCATED IN NRN TEXAS. A STRONG CONVECTION
COMPLEX WAS LOCATED IN NRN TX...ESSENTIALLY INTERRUPTING STRONG
MOISTURE TRANSPORT INTO ERN OKLAHOMA AND SWRN MO.
DUE TO THE STABLE SFC ENVIRONMENT AND THE LACK OF RESPECTABLE H8
THETAE ADV...DO NOT EXPECT ANY ADDITIONAL ORGANIZED CONVECTION
ACROSS THE CWA THE REMAINDER OF TNGT. THE RUC APPEARS TO SHOW THE
SITUATION QUITE WELL WITH THE LATEST NAM CLUELESS ON THE DEVELOPMENT
WHICH OCCURRED THIS EVENING. THE NRN PORTION OF THE SHORTWAVE WILL
ONLY AID IN DRIVING LIGHT TO MODERATE STRATIFORM RAIN NORTH OUT OF
SERN KS.
WILL HOLD THE FLOOD WATCH FOR TNGT...MAINLY DUE TO CURRENT
WARNINGS...BUT MAY DROP IN A FEW HOURS.
DB
.AVIATION...
FOR THE 06Z TAFS...THE EARLIER THUNDERSTORMS HAVE STABILIZED THE
ATMOSPHERE AT LEAST TEMPORARILY VERY EARLY THIS MORNING. STRATIFORM
RAIN FM THE SMALL NERN COMPLEX OF STORMS IN NERN OKLAHOMA WILL AFECT
THE TERMINALS BTWN 08-12Z. SPOTTY MVFR CIGS HAVE BEEN REPORTED IN THE
RAIN AREA IN SERN KS. DUE TO THE PATCHY NATURE OF THE STRATUS...DO
NOT PLAN TO MENTION IN THE TERMINALS. WINDS WILL GRADUALLY VEER AND
INCREASE ON THURSDAY IN ADVANCE OF THE NEXT STORM SYSTEM. MOISTURE
WILL GRADUALLY INCREASE AHEAD OF THIS STORM SYSTEM LATER TODAY...BUT THE
CLOUD DECK SHOULD REMAIN VFR. THE THREAT OF THUNDERSTORMS WITH THE
NEXT STORM SYSTEM WILL BE AFT 06Z ON FRIDAY.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL NOON THURSDAY FOR MOZ003-MOZ004-MOZ005-MOZ006-
MOZ007-MOZ008-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-
MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-
MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-
MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...FLOOD WATCH UNTIL NOON THURSDAY FOR KSZ057-KSZ060-KSZ103-KSZ104-
KSZ105.Hazardous weather outlook, Apr 23, 12:03 PM CST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT WED APR 23 2008
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
103 PM CDT WED APR 23 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
CLUSTERS OF THUNDERSTORMS EXTENDING FROM EAST CENTRAL KANSAS TO
WESTERN TEXAS EARLY THIS AFTERNOON...EMBEDDED WITHIN AN INCREASINGLY
MOIST AND UNSTABLE AIRMASS. THIS ACTIVITY IS EXPECTED TO SLOWLY
PROGRESS TOWARD THE OUTLOOK AREA OVERNIGHT INTO THURSDAY MORNING.
ALTHOUGH A FEW STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF
QUARTERS...THE GREATER THREAT WILL BE WITH LOCALLY HEAVY RAINFALL
PRODUCED BY SLOW MOVING THUNDERSTORMS. ALTHOUGH MUCH OF THE HEAVY
RAINFALL IS EXPECTED TO OCCUR ALONG AND SOUTH OF A WICHITA TO
SPRINGFIELD LINE...ANY THUNDERSTORMS THAT DO REACH INTO THE AREA
WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WITH AMOUNTS IN
EXCESS OF AN INCH AND A HALF POSSIBLE. A FLOOD WATCH HAS BEEN
POSTED FOR THE POTENTIAL OF RENEWED FLOODING DUE TO THIS RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THURSDAY MORNING...SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING
ACROSS CENTRAL AND NORTH CENTRAL MISSOURI...WITH THE POTENTIAL OF
HEAVY RAINFALL AND HAIL. THE FLOOD WATCH REMAINS IN EFFECT UNTIL
THE NOON HOUR. BY THAT TIME THE RAIN SHOULD BE LIFTING NORTHEAST OF
THE REGION.
A STRONGER STORM SYSTEM WILL BE BRINGING A COLD FRONT INTO
NORTHWEST MISSOURI AND NORTHEAST KANSAS DURING THE DAY FRIDAY...
WITH THE POTENTIAL OF MORE THUNDERSTORMS. THIS ACTIVITY MAY BECOME
SEVERE...ESPECIALLY ACROSS THE EASTERN HALF OF THE OUTLOOK AREA
FRIDAY AFTERNOON...WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING
WIND GUSTS AND MORE HEAVY RAINFALL BEFORE THE FRONT CLEARS THE AREA
FRIDAY EVENING.
YET ANOTHER STORM SYSTEM WILL BRING THUNDERSTORMS TO THE REGION
SATURDAY NIGHT AND INTO SUNDAY. IT IS TOO SOON TO TELL IF
THERE WILL BE ANY SEVERE POTENTIAL WITH THIS SYSTEM. HOWEVER...ANY
ADDITIONAL RAINFALL ON THE ALREADY VERY WET GROUND WOULD INCREASE
THE LIKELIHOOD OF ADDITIONAL FLOODING PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS
EVENING IN EASTERN KANSAS AND WESTERN MISSOURI. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY OBSERVED FLOODING.
BOOKBINDER
In the hours before
Local storm report, Apr 23, 8:21 PM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM FLASH FLOOD 2 E KANSAS CITY 39.12N 94.51W
04/23/2008 JACKSON MO FIRE DEPT/RESCUE
WATER RUNNING OVER THE ROAD AT THE INTERSECTION OF
GARDNER AND CHOUTEAU PARKWAY
&&
SFORTINLocal storm report, Apr 23, 8:27 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
927 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM FLASH FLOOD 2 NE GLADSTONE 39.23N 94.53W
04/23/2008 CLAY MO FIRE DEPT/RESCUE
WATER RUNNING OVER THE ROAD NEAR INTERSECTION OF N.E.
80TH STREET AND SOCCER DRIVE
&&
SFORTINLocal storm report, Apr 23, 9:17 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL WARRENSBURG 38.76N 93.73W
04/23/2008 E1.00 INCH JOHNSON MO LAW ENFORCEMENT
0626 PM HAIL 1 NW MOUND CITY KS 38.15N 94.83W
04/23/2008 E1.00 INCH LINN KS LAW ENFORCEMENT
0637 PM HAIL CLIFTON CITY 38.77N 93.05W
04/23/2008 E1.00 INCH COOPER MO TRAINED SPOTTER
0710 PM HAIL 1 NNE RICHMOND 39.29N 93.97W
04/23/2008 E0.88 INCH RAY MO PUBLIC
0737 PM FLASH FLOOD 2 E KANSAS CITY 39.12N 94.51W
04/23/2008 JACKSON MO FIRE DEPT/RESCUE
WATER RUNNING OVER THE ROAD AT THE INTERSECTION OF
GARDNER AND CHOUTEAU PARKWAY
0737 PM FLASH FLOOD 2 NE GLADSTONE 39.23N 94.53W
04/23/2008 CLAY MO FIRE DEPT/RESCUE
WATER RUNNING OVER THE ROAD NEAR INTERSECTION OF N.E.
80TH STREET AND SOCCER DRIVE
0750 PM TSTM WND GST GALLATIN 39.91N 93.96W
04/23/2008 E60.00 MPH DAVIESS MO CO-OP OBSERVER
&&
ABAILEYFlood, Saline
- When
- April 24, 1:50 AM CST to April 28, 5:38 AM CST
- Where
- Saline County, 3.85 mi ENE of Herndon to 2.01 mi E of Herndon
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.020, -93.213
The Blackwater River near Blue Lick crested at 28.10 feet, or 4.10 feet above flood stage.
Flood, Johnson
- When
- April 24, 3:00 AM CST to April 25, 6:00 AM CST
- Where
- Johnson County, 3.32 mi SW of Vly City to 2.77 mi SW of Vly City
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.842, -93.680
The Blackwater River near Valley City crested at 25.86 feet, or 3.86 feet above flood stage.
Flood, Henry
- When
- April 24, 5:15 AM CST to April 25, 6:14 PM CST
- Where
- Henry County, 2.19 mi WSW of Urich to 0.88 mi WNW of Lucas
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 38.463, -94.040
The South Grand River near Urich crested at 26.82 feet, or 2.82 feet above flood stage.
Flood, Henry
- When
- April 24, 7:00 AM CST to April 25, 12:11 AM CST
- Where
- Henry County, Blairstown to 1.59 mi WSW of Blairstown
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.570, -93.970
The Big Creek near Blairstown crested at 22.06 feet, or 2.06 feet above flood stage.
Flood, Cooper
- When
- April 24, 10:59 AM CST to April 25, 5:33 AM CST
- Where
- Cooper County, 1.47 mi WSW of Boonville Viertel Ar to 1.41 mi SSE of Boonville
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.960, -92.704
The Petite Saline Creek near Boonville crested at 17.52 feet, or 1.52 feet above flood stage.
Flood, Cooper
- When
- April 24, 6:00 PM CST to April 25, 2:11 AM CST
- Where
- Cooper County, 1.03 mi SSE of Otterville to 3.86 mi S of Otterville
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.706, -92.992
The Lamine River near Otterville crested at 15.88 feet, or 0.88 feet above flood stage.
Flood, Chariton
- When
- April 24, 8:23 PM CST to April 28, 4:23 PM CST
- Where
- Chariton County, 2.14 mi W of Sumner to 3.25 mi W of Sumner
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.674, -93.270
The Grand River near Sumner crested at 32.64 feet, or 8.64 feet above flood stage.
Flood, Buchanan
- When
- April 25, 7:51 PM CST to April 26, 10:18 AM CST
- Where
- Buchanan County, 2.49 mi ESE of Saxton to 2.06 mi SSE of Saxton
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.710, -94.685
The Platte River near Agency crested at 21.23 feet, or 1.23 feet above flood stage.
Flood, Livingston
- When
- April 25, 9:09 PM CST to April 27, 6:50 AM CST
- Where
- Livingston County, 2.46 mi SW of Chillicothe to 2.44 mi ESE of Utica
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.771, -93.576
The Grand River near Chillicothe crested at 26.88 feet, or 2.88 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, April 24, 2008$3.8 million · EF2 · 20 events
- Tornadoes and Flash Flooding in Iowa, April 24 to 25, 2008$210,000 · EF2 · 29 events
- Tornadoes and Flash Flooding in Wisconsin, April 24 to 25, 2008$1.1 million · EF1 · 40 events
- Tornadoes and Flash Flooding in Iowa, April 24 to 26, 2008$1.6 million · EF0 · 46 events
- Tornado and Flash Flood in Nebraska, April 24 to 25, 2008$1.3 million · EF1 · 17 events
- Hail and Damaging Winds in Kansas, April 24, 2008$678,000 · 4.25 in hail · 22 events
- Flash Flooding and Flooding in Iowa, April 24 to 30, 2008$1.1 million · 8 events
- Wildfire in Michigan, April 24, 2008$750,000 · 1 event
- Hail and Damaging Winds in Nebraska, April 24, 2008$155,000 · 1 in hail · 7 events
- Tornadoes and Hail in Kansas, April 24 to 25, 2008EF1 · 17 events
- Hail in Iowa, April 24 to 25, 20081 in hail · 7 events
- Flash Flood and Hail in Illinois, April 24 to 25, 20080.88 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94684, 95209, 95202, 94682, 94685, 95182, 95190, 94681, 94686.